EconPapers    
Economics at your fingertips  
 

Distribution of the size of random hash trees, pebbled hash trees and N-trees

Costas A. Christophi and Hosam M. Mahmoud

Statistics & Probability Letters, 2001, vol. 53, issue 3, 277-282

Abstract: Devroye (SIAM J. Comput. 28 (1999) 1215-1224) computed the average size of several random hash-based trees. We extend this analysis by finding the central limit distribution for a suitably normalized version of the size of each of random hash trees, pebbled hash trees and N-trees. Because of a strong dependency among the sizes of the subtrees, one cannot appeal to standard theorems for sums of independent random variables. Our paper probes further a saddle point method based on expressing the characteristic generating function of the size of each tree as a coefficient in a super characteristic generating function raised to a large power.

Keywords: Random; trees; Saddle; point; Central; limit; theorem (search for similar items in EconPapers)
Date: 2001
References: View complete reference list from CitEc
Citations:

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S0167-7152(01)00071-2
Full text for ScienceDirect subscribers only

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:stapro:v:53:y:2001:i:3:p:277-282

Ordering information: This journal article can be ordered from
http://www.elsevier.com/wps/find/supportfaq.cws_home/regional
https://shop.elsevie ... _01_ooc_1&version=01

Access Statistics for this article

Statistics & Probability Letters is currently edited by Somnath Datta and Hira L. Koul

More articles in Statistics & Probability Letters from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-19
Handle: RePEc:eee:stapro:v:53:y:2001:i:3:p:277-282